MAUDE Adverse Event Report: TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER
Lot Number 23191FL0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Neuralgia (4413)
Date of Event 06/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the information received, the case is linked to a trigeminal neuralgia.Nerve compressions are rare but known adverse reactions following hyaluronic acid-based dermal filler injections.Indeed, cases of inadvertent nerve damage following dermal filler procedures have been reported in the literature.Several causes have been hypothesized: direct nerve damage by the needle during injection, injection of filler into the nerve, or tissue compression (by the product or by tissue swelling following the procedure).In turn, this can induce pain and other complications, such as a transient loss of sensitivity in the affected areas.A quick treatment with hyaluronidase sessions leads to a quick resolution without sequelae.Additionally, the recommendation to not inject close to a nerve and avoid damaging a nerve is mentioned in the instructions for use of this product.
 
Event or Problem Description
This case occured outside of the usa in australia.On 12-feb-2025, the australia subsidiary notified us of an adverse event.According to the information received, a patient was injected on (b)(6) 2024 with 1 ml of rha 3 in jowl and in marionette lines with a cannula (steriglide 0.50x38mm/25g) using the fanning technique.Approximately 3 weeks after the injection the patient experienced severe pain starting from lateral cheek to all the mid-face on the right side and several months later a severe trigeminal neuralgia was diagnosed by a neurologist.Considering the severity of the event and the diagnosis, the case was assessed as reportable.On (b)(6) 2025, a medical assistance was provided and differential etiologies of the reaction were explained.The medical expert confirmed a possible contribution of ha filler injections to trigeminal neuralgia-like symptoms weeks later through several potential mechanisms.According to the information received on 05-mar-2025, the injector never answered to the medical expert, neither the subsidiary and no more information was retrieved.Therefore the case was closed as this.

Brand Name
RHA 3
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
céline vial
MDR Report Key21595283
Report Number3005975625-2025-00011
Device Sequence Number15688153
Product Code LMH
UDI-Device Identifier07640173230045
UDI-Public01076401732300451023191FL017250531
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Lot Number23191FL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Initial Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale